MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-14
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline flex was returned.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The pipeline flex braid appeared fully opened and no damage.No bend found on the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing marker or with the proximal bumper.No damage found with the returned catheter.No other anomalies were observed.Based on the returned device, the pipeline flex was not confirmed to have failure to open as pipeline flex braid was found fully opened and no damage.Mdrs related to this event: 2029214-2019-01173, 2029214-2019-01174, 2029214-2019-01175.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of pipeline flex incomplete opening during a procedure.The patient was undergoing treatment of a left ica, unruptured, saccular aneurysm.The distal landing zone was 3.7mm and the proximal was 4.1mm.The vessel tortuosity was minimal.The devices were prepared and used per the instructions for use (ifu).The catheter was flushed per the ifu.It was reported that during the procedure, a pipeline flex was attempted to be placed and did not open in the middle and proximal sections.The device was resheathed with the microcatheter and removed.There were no reports of injury in association with this event.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9386397
Report Number2029214-2019-01174
Device Sequence Number469499
Product Code OUT
UDI-Device Identifier00847536016118
UDI-Public00847536016118
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2020
Device Model NumberPED-425-14
Device Lot NumberA463686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2019
Initial Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR